Olanzapine (Zyprexa) Ototoxicity? Can It Cause Hearing Loss or Worsen Tinnitus?

Discussion in 'Support' started by kamil1364, Nov 22, 2020.

    1. kamil1364

      kamil1364 Member

      Tinnitus Since:
      08/2020
      Cause of Tinnitus:
      Possibly noise-induced
      Since I last checked (about two weeks ago), I could hear 18 kHz with high-quality headphones at 7/15 of my Android phone volume. Since my tinnitus onset I avoid any loud noises for extended periods of time and I use headphones only once every two weeks to monitor my high frequency hearing.

      I started taking Olanzapine due to anxiety caused by tinnitus. I've been using it for three days and when I checked today, I can hear 18 kHz only when the volume is set at about 9-10/15.

      The only thing besides Olanzapine that could cause it is unimaginable mental stress I am put under because of my mild tinnitus/dysacusis.

      I consider it to be drastic change, and I am really worried about it.

      Could this drop in hearing be caused by Olanzapine? Will it reverse if I stop taking it? If the real cause turns out to be stress, not the medication, will it reverse if I stop stressing out so much?
       

Share This Page

Loading...